Indiana, 2003

Flood in Indiana, June 14 to 15, 2003

June 14 to 15, 2003 · NWS IND · 1 event in 1 county or zone

Up to 4 inches of rain fell across the central Indiana on the 12th and 13th causing minor flooding along the Wabash River at Lafayette. 43 feet (FS - 14 feet) on the 15th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Up to 4 inches of rain fell across the central Indiana on the 12th and 13th causing minor flooding along the Wabash River at Lafayette. The river crested at 11.43 feet (FS - 14 feet) on the 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 14, 1:02 PM EST, 6 hours 55 minutes earlier.

Area forecast discussion, Jun 14, 1:02 PM EST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
102 PM EST SAT JUN 14 2003

PROBLEM OF SHIFT HOW MUCH PCPN WILL HANG ON.

DEEP MOISTURE OVER AREA HAS CONTINUED LONGER THAN SOME EARLIER
INDICATIONS. GFS HAS BEEN HANDLING THIS BETTER THAN ETA. WITH 12Z
OBS AND MODELS INDICATING NRLY STATIC TROF TO WEST...BASIC PATTERN
SHOULD PERSIST...SUGGESTING AVN WAY TO GO.

BASED ON THIS...MAV REASONABLE...ESPECIALLY WITH MORE SERN COUNTIES
HAVING PERSISTENT RAIN CHANCES AND CLOUDINESS FROM BOUNDARY TRAPPED
NEAR OHIO RIVER. NW COUNTIES POSSIBLY GETTING A DRY PERIOD BEFORE
INVERTED TROUGH ARRIVES MONDAY.

MAV MINS LOOK PRETTY GOOD CONSIDERING HISTORY OF AIR OVER US.
WILL NUDGE MAV MAXS UP IN NORTH. AIR IN THIS SYSTEM HAS BEEN VERY
RESPONSIVE TO EVEN MINOR AMOUNTS OF SUN. NORTH MAY SEE THOSE
TOMORROW IN RELATIVELY DRY AIR.

.IND...NONE

KWIATKOWSKI
Hazardous weather outlook, Jun 14, 3:28 AM EST, 16 hours 29 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-151100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 AM EST SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL INDIANA TODAY
CONCENTRATED MAINLY ACROSS SOUTH CENTRAL AND EAST CENTRAL PARTS
WHERE HEAVY RAIN IS POSSIBLE. PATCHY FOG WILL ALSO OCCUR THROUGH MID
MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL...

HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Tippecanoe

When
June 14, 7:57 PM EST to June 15, 7:40 AM EST
Where
Tippecanoe forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
40.389, -86.894 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360126.